Alert archive / Arizona / Red Flag Warnings in 2018

Red Flag Warning 1, NWS Phoenix, AZ

April 10, 20185 counties in Arizona; Imperial County, Riverside County, San Bernardino County, California

NWS Phoenix, AZ issued this red flag warning at Apr 10, 2018, 8:09 AM MST for 5 counties in Arizona; Imperial County, Riverside County, San Bernardino County, California. It took effect at Apr 12, 2018, 12:00 PM MST. It was in force for 9 hr. 26 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 10, 2018, 8:09 AM MST (15:09 UTC)
In effect from
Apr 12, 2018, 12:00 PM MST
Expired
Apr 12, 2018, 9:00 PM MST
In force
9 hr
Issued by
NWS Phoenix, AZ

Counties Gila County, AZ, La Paz County, AZ, Maricopa County, AZ, Pinal County, AZ, Yuma County, AZ, Imperial County, CA, Riverside County, CA, San Bernardino County, CA

The radar

The Yuma radar (KYUX), 142 km from the middle of the area, began a volume at 15:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 12, 12:00 PM MSTNON-TSTM WND GST 55Twentynine Palms, CATWO SPOTTERS IN TWENTYNINE PALMS AND JOSHUA TREE REPORTED BLOWING DUST WITH VISIBILITY DOWN TO ONE MILE BETWEEN 1200 AND 1225 PM. A NEARBY STATION REPORTED A GUST TO 53 MPH AROUND THE SAME TIME.
Apr 12, 1:00 PM MSTDUST STORM5 Ese Ahwatukee Foothil, AZ1/4 MILE VISIBILITY PER ADOT WEBCAM.
Apr 12, 1:05 PM MSTDUST STORM2 Wsw Chandler, AZ1/4 MILE VISIBILITY REPORTED.
Apr 12, 1:30 PM MSTDUST STORM6 Ne Santan, AZVISIBILITY DOWN TO 1/2 MILE NEAR RIGGS RD AND HIGLEY RD. ESTIMATED WIND GUSTS TO 40 MPH.
Apr 12, 1:40 PM MSTNON-TSTM WND GST 475 Ne Tortilla Flat, AZMESONET STATION SRP45, 5 NE TORTILLA FLAT.
Apr 12, 1:40 PM MSTNON-TSTM WND GST 501 W Roosevelt, AZMESONET STATION SRP44, 1 W ROOSEVELT.
Apr 12, 1:53 PM MSTNON-TSTM WND GST 481 Wsw Luke Afb, AZAWOS STATION LUF, 1 WSW LUKE AFB.
Apr 12, 3:10 PM MSTNON-TSTM WND GST 434 Wsw Phoenix, AZMESONET STATION SRP32, 4 WSW PHOENIX.
Apr 12, 3:11 PM MSTNON-TSTM WND GST 471 Ne Punkin Center, AZMESONET STATION TTBA3, 1 NE PUNKIN CENTER.
Apr 12, 3:23 PM MSTDUST STORM4 Nne Maricopa, AZHIGHWAY 347 WAS CLOSED FOR OVER 3.5 HOURS BETWEEN INTERSTATE 10 AND CASA BLANCA RD. DUE TO LOW VISIBILITY FROM BLOWING DUST.
Apr 12, 3:29 PM MSTNON-TSTM WND GST 44Phoenix Sky Harbor Intl, AZASOS STATION PHX, PHOENIX SKY HARBOR INTL ARPT.
Apr 12, 3:38 PM MSTNON-TSTM WND GST 43Gila Bend Af Aux Ap, AZAWOS STATION GXF, GILA BEND AF AUX AP.
Apr 12, 3:40 PM MSTNON-TSTM WND GST 421 Wsw Saguaro Lake, AZMESONET STATION SRP38, 1 WSW SAGUARO LAKE.
Apr 12, 3:52 PM MSTDUST STORM5 Ne Casa Grande, AZINTERSTATE 10 NEAR CASA GRANDE WAS CLOSED IN BOTH DIRECTIONS FROM MILEPOST 191 TO 194 FOR OVER 2 HOURS DUE TO VERY POOR VISIBILITY IN BLOWING DUST.
Apr 12, 4:00 PM MSTNON-TSTM WND GST 424 Sse Coolidge, AZMESONET STATION SRP42, 4 SSE COOLIDGE.
Apr 12, 4:15 PM MSTNON-TSTM WND GST 43Casa Grande Municipal A, AZAWOS STATION CGZ, CASA GRANDE MUNICIPAL AIRPORT.
Apr 12, 4:30 PM MSTNON-TSTM WND GST 439 Wsw Sunflower, AZMESONET STATION SRP20, 9 WSW SUNFLOWER.
Apr 12, 4:31 PM MSTNON-TSTM WND GST 40Phoenix Deer Valley Air, AZASOS STATION DVT, PHOENIX DEER VALLEY AIRPORT.
Apr 12, 4:47 PM MSTNON-TSTM WND GST 415 Nw East Mesa, AZAWOS STATION FFZ, 5 NW EAST MESA.
Apr 12, 4:59 PM MSTNON-TSTM WND GST 472 Wnw Santan, AZMESONET STATION MEMF, 2 WNW SANTAN.
Apr 12, 5:10 PM MSTNON-TSTM WND GST 4310 Ese Queen Creek, AZMESONET STATION SRP22, 10 ESE QUEEN CREEK.
Apr 12, 6:06 PM MSTNON-TSTM WND GST 434 Sse Globe, AZMESONET STATION QGLA3, 4 SSE GLOBE.
Apr 12, 6:25 PM MSTNON-TSTM WND GST 501 Sw Lucerne Valley, CACHP REPORT OF A TREE DOWN IN THE ROADWAY DUE TO WIND, ALONG HIGHLAND AVE.
Apr 12, 6:50 PM MSTNON-TSTM WND GST 41Mesa Gateway Airport, AZAWOS STATION IWA, MESA GATEWAY AIRPORT.
Apr 12, 7:01 PM MSTNON-TSTM WND GST 51Palm Springs Airport, CAASOS STATION PSP, PALM SPRINGS AIRPORT - DIVERTED PLANES REPORTED EARLIER ON THURSDAY AS WELL AS SQUALLS.
Apr 12, 8:50 PM MSTNON-TSTM WND GST 456 E Rice, CAMESONET STATION RVYC1, 6 E RICE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 3.2 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2018-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2018-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3599 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

379 
WWUS85 KPSR 101509
RFWPSR

URGENT - FIRE WEATHER MESSAGE
National Weather Service Phoenix AZ
809 AM MST Tue Apr 10 2018

AZZ131>133-CAZ230>232-110315-
/O.UPG.KPSR.FW.A.0001.180412T1900Z-180413T0400Z/
/O.NEW.KPSR.FW.W.0001.180412T1900Z-180413T0400Z/
Yuma/Martinez Lake and Vicinity/Lower Colorado River Valley AZ-
Central Deserts-
Southern Gila County/Tonto National Forest Foothills-
Joshua Tree National Park-Lower Colorado River Valley CA-
Imperial County And Eastern Riverside County-
809 AM MST Tue Apr 10 2018 /809 AM PDT Tue Apr 10 2018/

...RED FLAG WARNING IN EFFECT FROM NOON MST /NOON PDT/ TO 9 PM
MST /9 PM PDT/ THURSDAY FOR STRONG WINDS, LOW RELATIVE HUMIDITY
AND VERY HIGH TO EXTREME FIRE DANGER FOR SOUTHEAST CALIFORNIA,
SOUTHWEST ARIZONA, AND SOUTH-CENTRAL ARIZONA...

The National Weather Service in Phoenix has issued a Red Flag
Warning for strong winds, low relative humidity and very high to
extreme fire danger, which is in effect from noon MST /noon PDT/ 
to 9 PM MST /9 PM PDT/ Thursday. The Fire Weather Watch is no 
longer in effect.

* AFFECTED AREA...Yuma/Martinez Lake and Vicinity/Lower Colorado 
  River Valley AZ, Central Deserts, Southern Gila County/Tonto 
  National Forest Foothills, Joshua Tree National Park, Lower 
  Colorado River Valley CA and Imperial County And Eastern 
  Riverside County.

* WINDS...West 20 to 30 mph with gusts up to 45 mph.

* TIMING...Thursday afternoon through Thursday evening.

* RELATIVE HUMIDITY...As low as 8 percent.

* IMPACTS...Fuels are very dry and fire danger is very high to
  extreme. These conditions combined with low relative humidity 
  and strong winds will lead to widespread hazardous fire weather 
  conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials and fire crews in the
field of this red flag warning.

&&

$$

National Weather Service Phoenix is on the internet at

weather.gov/phoenix
6 follow-up statements
870 
WWUS85 KPSR 102116
RFWPSR

URGENT - FIRE WEATHER MESSAGE
National Weather Service Phoenix AZ
216 PM MST Tue Apr 10 2018

AZZ131>133-CAZ230>232-111200-
/O.CON.KPSR.FW.W.0001.180412T1900Z-180413T0400Z/
Yuma/Martinez Lake and Vicinity/Lower Colorado River Valley AZ-
Central Deserts-
Southern Gila County/Tonto National Forest Foothills-
Joshua Tree National Park-Lower Colorado River Valley CA-
Imperial County And Eastern Riverside County-
216 PM MST Tue Apr 10 2018 /216 PM PDT Tue Apr 10 2018/

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON MST/NOON PDT TO 9
PM MST/9 PM PDT THURSDAY FOR STRONG WINDS, LOW RELATIVE HUMIDITY 
AND VERY HIGH TO EXTREME FIRE DANGER FOR SOUTHEAST CALIFORNIA, 
SOUTHWEST ARIZONA, AND SOUTH-CENTRAL ARIZONA...

* AFFECTED AREA...Yuma/Martinez Lake and Vicinity/Lower Colorado 
  River Valley AZ, Central Deserts, Southern Gila County/Tonto 
  National Forest Foothills, Joshua Tree National Park, Lower 
  Colorado River Valley CA and Imperial County And Eastern 
  Riverside County.

* WINDS...West 15 to 25 mph with gusts up to 40 mph.

* TIMING...Thursday afternoon through Thursday evening.

* RELATIVE HUMIDITY...As low as 7 percent.

* IMPACTS...Fuels are very dry and fire danger is very high to 
  extreme. These conditions combined with low relative humidity 
  and strong winds will lead to widespread hazardous fire 
  weather conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials and fire crews in the
field of this red flag warning.

&&

$$

National Weather Service Phoenix is on the internet at

weather.gov/phoenix
957 
WWUS85 KPSR 111145
RFWPSR

URGENT - FIRE WEATHER MESSAGE
National Weather Service Phoenix AZ
445 AM MST Wed Apr 11 2018

AZZ131>133-CAZ230>232-112345-
/O.CON.KPSR.FW.W.0001.180412T1900Z-180413T0400Z/
Yuma/Martinez Lake and Vicinity/Lower Colorado River Valley AZ-
Central Deserts-
Southern Gila County/Tonto National Forest Foothills-
Joshua Tree National Park-Lower Colorado River Valley CA-
Imperial County And Eastern Riverside County-
445 AM MST Wed Apr 11 2018 /445 AM PDT Wed Apr 11 2018/

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON MST /NOON PDT/ TO
9 PM MST /9 PM PDT/ THURSDAY FOR STRONG WINDS, LOW RELATIVE
HUMIDITY AND VERY HIGH TO EXTREME FIRE DANGER FOR SOUTHEAST
CALIFORNIA, SOUTHWEST ARIZONA, AND SOUTH-CENTRAL ARIZONA...

* AFFECTED AREA...Yuma/Martinez Lake and Vicinity/Lower Colorado 
  River Valley AZ, Central Deserts, Southern Gila County/Tonto 
  National Forest Foothills, Joshua Tree National Park, Lower 
  Colorado River Valley CA and Imperial County And Eastern 
  Riverside County.

* WINDS...West 20 to 30 mph gusting 40 to 50 mph.

* TIMING...Thursday afternoon through Thursday evening.

* RELATIVE HUMIDITY...Several hours at or below 10 percent.

* IMPACTS...Fuels are very dry and fire danger is very high to 
  extreme. These conditions combined with low relative humidity 
  and strong winds will lead to widespread hazardous fire 
  weather conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials and fire crews in the
field of this red flag warning.

&&

$$

National Weather Service Phoenix is on the internet at

weather.gov/phoenix
198 
WWUS85 KPSR 112003
RFWPSR

URGENT - FIRE WEATHER MESSAGE
National Weather Service Phoenix AZ
103 PM MST Wed Apr 11 2018

AZZ131>133-CAZ230>232-121300-
/O.CON.KPSR.FW.W.0001.180412T1900Z-180413T0400Z/
Yuma/Martinez Lake and Vicinity/Lower Colorado River Valley AZ-
Central Deserts-
Southern Gila County/Tonto National Forest Foothills-
Joshua Tree National Park-Lower Colorado River Valley CA-
Imperial County And Eastern Riverside County-
103 PM MST Wed Apr 11 2018 /103 PM PDT Wed Apr 11 2018/

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON MST /NOON PDT/ TO
9 PM MST /9 PM PDT/ THURSDAY FOR STRONG WINDS, LOW RELATIVE
HUMIDITY AND VERY HIGH TO EXTREME FIRE DANGER FOR SOUTHEAST
CALIFORNIA, SOUTHWEST ARIZONA, AND SOUTH-CENTRAL ARIZONA...

* AFFECTED AREA...Yuma/Martinez Lake and Vicinity/Lower Colorado 
  River Valley AZ, Central Deserts, Southern Gila County/Tonto 
  National Forest Foothills, Joshua Tree National Park, Lower 
  Colorado River Valley CA and Imperial County And Eastern 
  Riverside County.

* WINDS...West 20 to 35 mph gusting 40 to 50 mph.

* TIMING...Thursday afternoon through Thursday evening.

* RELATIVE HUMIDITY...Serveral hours at or below 10 percent.

* IMPACTS...Fuels are very dry and fire danger is very high to 
  extreme. These conditions combined with low relative humidity 
  and strong winds will lead to widespread hazardous fire 
  weather conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials and fire crews in the
field of this red flag warning.

&&

$$

National Weather Service Phoenix is on the internet at

weather.gov/phoenix
342 
WWUS85 KPSR 121146
RFWPSR

URGENT - FIRE WEATHER MESSAGE
National Weather Service Phoenix AZ
446 AM MST Thu Apr 12 2018

AZZ132-122300-
/O.NEW.KPSR.FW.W.0002.180413T1800Z-180414T0200Z/
/O.CON.KPSR.FW.W.0001.180412T1900Z-180413T0400Z/
Central Deserts-
446 AM MST Thu Apr 12 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MST
THIS EVENING FOR STRONG WINDS, LOW RELATIVE HUMIDITY AND VERY HIGH
TO EXTREME FIRE DANGER FOR SOUTH-CENTRAL ARIZONA...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MST FRIDAY FOR 
STRONG WINDS, LOW RELATIVE HUMIDITY AND VERY HIGH TO EXTREME FIRE
DANGER FOR SOUTH-CENTRAL ARIZONA...

The National Weather Service in Phoenix has issued a Red Flag
Warning for strong winds, low relative humidity and very high to
extreme fire danger, which is in effect from 11 AM to 7 PM MST 
Friday.

* AFFECTED AREA...Central Deserts.

* WINDS...Today...Northwest 20 to 30 mph with gusts up to 45 mph.
  Tomorrow...north 15 to 25 mph gusting to 35 mph.

* TIMING...From noon today through 9 PM this evening. A second
  warning is in effect from 11 AM through 7 PM tomorrow.

* RELATIVE HUMIDITY...Below 10 percent.

* IMPACTS...Fuels are very dry and fire danger is very high to
  extreme. These conditions combined with low relative humidity
  and strong winds will lead to widespread hazardous fire weather
  conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials and fire crews in the
field of this red flag warning.

&&

$$

AZZ133-122300-
/O.CON.KPSR.FW.W.0001.180412T1900Z-180413T0400Z/
Southern Gila County/Tonto National Forest Foothills-
446 AM MST Thu Apr 12 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MST
THIS EVENING FOR STRONG WINDS, LOW RELATIVE HUMIDITY AND VERY HIGH
TO EXTREME FIRE DANGER FOR SOUTHERN GILA COUNTY...

* AFFECTED AREA...Southern Gila County/Tonto National Forest 
  Foothills.

* WINDS...West 20 to 30 mph with gusts up to 45 mph.

* TIMING...From noon through 9 PM today.

* RELATIVE HUMIDITY...Several hours below 10 percent.

* IMPACTS...Fuels are very dry and fire danger is very high to 
  extreme. These conditions combined with low relative humidity 
  and strong winds will lead to widespread hazardous fire 
  weather conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials and fire crews in the
field of this red flag warning.

&&

$$

AZZ131-CAZ230>232-122300-
/O.CON.KPSR.FW.W.0001.180412T1900Z-180413T0400Z/
Yuma/Martinez Lake and Vicinity/Lower Colorado River Valley AZ-
Joshua Tree National Park-Lower Colorado River Valley CA-
Imperial County And Eastern Riverside County-
446 AM MST Thu Apr 12 2018 /446 AM PDT Thu Apr 12 2018/

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON MST /NOON PDT/
TODAY TO 9 PM MST /9 PM PDT/ THIS EVENING FOR STRONG WINDS, LOW
RELATIVE HUMIDITY AND VERY HIGH TO EXTREME FIRE DANGER FOR
SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA...

* AFFECTED AREA...Yuma/Martinez Lake and Vicinity/Lower Colorado 
  River Valley AZ, Joshua Tree National Park, Lower Colorado 
  River Valley CA and Imperial County And Eastern Riverside 
  County.

* WINDS...Northwest 15 to 25 mph with gusts up to 45 mph.

* TIMING...From noon through 9 PM today.

* RELATIVE HUMIDITY...As low as 9 percent.

* IMPACTS...Fuels are very dry and fire danger is very high to 
  extreme. These conditions combined with low relative humidity 
  and strong winds will lead to widespread hazardous fire 
  weather conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials and fire crews in the
field of this red flag warning.

&&

$$

National Weather Service Phoenix is on the internet at

weather.gov/phoenix
057 
WWUS85 KPSR 121813
RFWPSR

URGENT - FIRE WEATHER MESSAGE
National Weather Service Phoenix AZ
1113 AM MST Thu Apr 12 2018

AZZ132-131200-
/O.CON.KPSR.FW.W.0001.180412T1900Z-180413T0400Z/
/O.CON.KPSR.FW.W.0002.180413T1800Z-180414T0200Z/
Central Deserts-
1113 AM MST Thu Apr 12 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING
FOR STRONG WINDS, LOW RELATIVE HUMIDITY AND VERY HIGH TO EXTREME
FIRE DANGER FOR SOUTH-CENTRAL ARIZONA...
...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MST
FRIDAY FOR STRONG WINDS, LOW RELATIVE HUMIDITY AND VERY HIGH TO
EXTREME FIRE DANGER FOR SOUTH-CENTRAL ARIZONA...

* AFFECTED AREA...Central Deserts.

* WINDS...Thursday: Northwest 20 to 30 mph with gusts up to 45 
  mph. Friday: North 15 to 25 mph gusting to 35 mph.

* TIMING...From noon today through 9 PM this evening. A second 
  warning is in effect from 11 AM through 7 PM tomorrow.

* RELATIVE HUMIDITY...Below 10 percent.

* IMPACTS...Fuels are very dry and fire danger is very high to 
  extreme. These conditions combined with low relative humidity 
  and strong winds will lead to widespread hazardous fire 
  weather conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials and fire crews in the
field of this red flag warning.

&&

$$

AZZ133-130400-
/O.CON.KPSR.FW.W.0001.180412T1900Z-180413T0400Z/
Southern Gila County/Tonto National Forest Foothills-
1113 AM MST Thu Apr 12 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING
FOR STRONG WINDS, LOW RELATIVE HUMIDITY AND VERY HIGH TO EXTREME
FIRE DANGER FOR SOUTHERN GILA COUNTY...

* AFFECTED AREA...Southern Gila County/Tonto National Forest 
  Foothills.

* WINDS...West 20 to 30 mph with gusts up to 45 mph.

* TIMING...From noon through 9 PM today.

* RELATIVE HUMIDITY...Several hours below 10 percent.

* IMPACTS...Fuels are very dry and fire danger is very high to 
  extreme. These conditions combined with low relative humidity 
  and strong winds will lead to widespread hazardous fire 
  weather conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials and fire crews in the
field of this red flag warning.

&&

$$

AZZ131-CAZ230>232-130400-
/O.CON.KPSR.FW.W.0001.180412T1900Z-180413T0400Z/
Yuma/Martinez Lake and Vicinity/Lower Colorado River Valley AZ-
Joshua Tree National Park-Lower Colorado River Valley CA-
Imperial County And Eastern Riverside County-
1113 AM MST Thu Apr 12 2018 /1113 AM PDT Thu Apr 12 2018/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MST /9 PM PDT/
THIS EVENING FOR STRONG WINDS, LOW RELATIVE HUMIDITY AND VERY
HIGH TO EXTREME FIRE DANGER FOR SOUTHEAST CALIFORNIA AND
SOUTHWEST ARIZONA...

* AFFECTED AREA...Yuma/Martinez Lake and Vicinity/Lower Colorado 
  River Valley AZ, Joshua Tree National Park, Lower Colorado 
  River Valley CA and Imperial County And Eastern Riverside 
  County.

* WINDS...Northwest 15 to 25 mph with gusts up to 45 mph.

* TIMING...From noon through 9 PM today.

* RELATIVE HUMIDITY...As low as 9 percent.

* IMPACTS...Fuels are very dry and fire danger is very high to 
  extreme. These conditions combined with low relative humidity 
  and strong winds will lead to widespread hazardous fire 
  weather conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials and fire crews in the
field of this red flag warning.

&&

$$

National Weather Service Phoenix is on the internet at

weather.gov/phoenix
795 
WWUS85 KPSR 130358
RFWPSR

URGENT - FIRE WEATHER MESSAGE
National Weather Service Phoenix AZ
858 PM MST Thu Apr 12 2018

AZZ132-131400-
/O.EXP.KPSR.FW.W.0001.000000T0000Z-180413T0400Z/
/O.CON.KPSR.FW.W.0002.180413T1800Z-180414T0200Z/
Central Deserts-
858 PM MST Thu Apr 12 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MST
FRIDAY FOR STRONG WINDS, LOW RELATIVE HUMIDITY AND VERY HIGH TO
EXTREME FIRE DANGER FOR SOUTH-CENTRAL ARIZONA... 
...RED FLAG WARNING WILL EXPIRE AT 9 PM MST THIS EVENING FOR 
STRONG WINDS, LOW RELATIVE HUMIDITY AND VERY HIGH TO EXTREME FIRE
DANGER FOR SOUTH-CENTRAL ARIZONA...

* AFFECTED AREA...Central Deserts.

* WINDS...Northwest 15 to 25 mph with gusts up to 35 mph.

* TIMING...From noon today through 9 PM this evening. A second 
  warning is in effect from 11 AM through 7 PM tomorrow.

* RELATIVE HUMIDITY...As low as 6 percent.

* IMPACTS...Fuels are very dry and fire danger is very high to 
  extreme. These conditions combined with low relative humidity 
  and strong winds will lead to widespread hazardous fire 
  weather conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials and fire crews in the
field of this red flag warning.

&&

$$

AZZ133-130500-
/O.EXP.KPSR.FW.W.0001.000000T0000Z-180413T0400Z/
Southern Gila County/Tonto National Forest Foothills-
858 PM MST Thu Apr 12 2018

...RED FLAG WARNING WILL EXPIRE AT 9 PM MST THIS EVENING FOR
STRONG WINDS, LOW RELATIVE HUMIDITY AND VERY HIGH TO EXTREME FIRE
DANGER FOR SOUTHERN GILA COUNTY...

Weakening wind speeds and cooling temperatures are no longer
supportive of critical fire weather conditions. However, elevated
fire weather conditions may continue into early Friday morning
given the dry fuels and low relative humidity values. 

$$

AZZ131-CAZ230>232-130500-
/O.EXP.KPSR.FW.W.0001.000000T0000Z-180413T0400Z/
Yuma/Martinez Lake and Vicinity/Lower Colorado River Valley AZ-
Joshua Tree National Park-Lower Colorado River Valley CA-
Imperial County And Eastern Riverside County-
858 PM MST Thu Apr 12 2018 /858 PM PDT Thu Apr 12 2018/

...RED FLAG WARNING WILL EXPIRE AT 9 PM MST /9 PM PDT/ THIS
EVENING FOR STRONG WINDS, LOW RELATIVE HUMIDITY AND VERY HIGH TO
EXTREME FIRE DANGER FOR SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA...

Weakening wind speeds and cooling temperatures are no longer
supportive of critical fire weather conditions. However, elevated
fire weather conditions may continue into early Friday morning
given the dry fuels and low relative humidity values. 

$$

National Weather Service Phoenix is on the internet at

weather.gov/phoenix

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this red flag warning went out at Apr 10, 4:22 AM MST, 3 hours 47 minutes earlier.

Area forecast discussion, Apr 10, 4:22 AM MST, 3 hours 47 minutes before
Area Forecast Discussion
National Weather Service Phoenix AZ
422 AM MST Tue Apr 10 2018

.UPDATE... To fire weather and aviation sections.

&&

.SYNOPSIS...
Strong high pressure through Wednesday will bring well above
normal temperatures to the region. High temperatures will reach
into the upper 90s today and Wednesday across the lower deserts.
A strong but dry weather system will then move through Thursday
into early Friday bringing a period of windy and relatively
cooler conditions through Friday. Increasing high pressure and a
rebound in temperatures is likely for the weekend.

&&

.DISCUSSION...
A high amplitude ridge axis is currently situated over southeast
California into Nevada with 500mb heights of near 585dm (99% of
climo) over southern portions of the Desert Southwest. As the
ridge axis continues to progress east today, temperatures will
warm a bit more over Monday's highs resulting in the warmest
temperatures so far this spring. Highs today will mostly reach
into the upper 90s over the lower deserts, or roughly 15 degrees
above seasonal normals and close to the daily records. Similar
temperatures will occur again on Wednesday even though the ridge
axis will have already transitioned to the east. Some high clouds
are likely for Wednesday, but at this point they will likely not
hinder temperatures much. Temperatures aloft are maintained
Tuesday into Wednesday and an increase in winds Wednesday will
help to overcome any loss in heating due to high clouds.

A significant, but dry Pacific trough is forecast to move onshore
late Wednesday and then progress through the Great Basin and the
Desert Southwest on Thursday. Most of the shortwave energy will
miss us to the north, but we will still see a strong dry cold
front move through early Thursday. The main impact for Thursday
will be the strong winds with widespread gusts likely exceeding
35mph during the afternoon and early evening. These strong winds
will likely lead to at least patchy blowing dust and increase fire
danger across the region. A Fire Weather Watch is currently in
effect for Thursday afternoon into the evening. The cold front
will allow for a good 15 degree temperature drop on Thursday with
highs mostly in the lower 80s over the deserts.

Windy conditions will likely be a problem again on Friday as
models have slowed down the exiting of the trough a bit. Strong
northerly winds Friday should again bring gusty winds exceeding
35 mph in many areas, especially from Phoenix westward. These
strong winds and the continued dry conditions should lead to
another day of high fire danger over much of the area. Model
consensus shows a bit stronger cold push behind the exiting trough
then previous runs, so forecast highs on Friday have been lowered
a few degrees into the upper 70s over most of the lower deserts.

Heights and temperatures aloft will begin to recover starting
late Friday and continue to rise through Sunday as another ridge
axis moves through the region. This will result in highs reaching
into the middle 80s on Saturday and around 90 for Sunday. Low model
spread remains through early next week as another Pacific trough
is forecast to move through the Great Basin, likely on Monday.
This should bring a return to at least breezy conditions on Monday
and eventually dropping temperatures back closer to normals
starting next Tuesday.

&&

.AVIATION...
South-Central Arizona including KPHX, KIWA, and KSDL:

Light winds weakly showing favored diurnal patterns expected
through Tuesday night at all Phoenix area terminals. At KPHX,
transition to a light west wind may be a bit later than usual this
afternoon as will the usual switch back to east tonight.

Southeast California/Southwest Arizona including KIPL and KBLH:

Light winds expected through this afternoon though some enhanced
west/southwest winds are possible this evening with sundowner
winds at KIPL.

Aviation Discussion not updated for amended TAFs.

&&

.FIRE WEATHER...
Thursday through Monday...

Dry and windy conditions will spread throughout the region Thursday
as a dry weather system moves across the area creating dangerous
fire weather conditions and a good chance of a Red Flag warning on
Thursday. Consequently, a Fire Weather Watch is in effect for all
areas Thursday afternoon and evening. Winds will switch to the
northwest on Friday and still remain breezy/windy, which may bring
about a second bout of dangerous fire weather conditions. Less
wind is expected Saturday through Monday though there is the
potential for another dry and windy weather system in the Sunday-
Tuesday time frame.

&&

.CLIMATE...

First 100F degree day statistics. Average is based on 1981-2010
normals. Period of record for Phoenix is 1895-2018 and Yuma is
1878-2017.

              Earliest        Average        Latest
Phoenix     26 March 1988      May 2      18 June 1913
Yuma        12 March 1916     April 22    13 June 1971

Additional information available at
https://www.wrh.noaa.gov/psr/climate/FirstLastHeatDays.php

&&

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed this week.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...Fire Weather Watch from Thursday afternoon through Thursday
     evening for AZZ131>133.

CA...Fire Weather Watch from Thursday afternoon through Thursday
     evening for CAZ230>232.

&&

DISCUSSION...Kuhlman
AVIATION...Iniguez
FIRE WEATHER...Iniguez

Nearby

Red Flag Warnings in Arizona, 2018Red Flag Warnings in California, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.